Alert archive / Oregon / Flash Flood Warnings in 2015

Flash Flood Warning 8, NWS Pendleton, OR

May 22, 2015Umatilla County, Oregon

NWS Pendleton, OR issued this flash flood warning at May 22, 2015, 1:44 PM PDT for Umatilla County, Oregon. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 22, 2015, 1:44 PM PDT (20:44 UTC)
Expired
May 22, 2015, 4:45 PM PDT
In force
3 hr
Issued by
NWS Pendleton, OR
Area
Storm-based polygon
Flood severity
None

County Umatilla County, OR

The radar

The Pendleton radar (KPDT), 14 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this flash flood warning went out at May 22, 10:35 AM PDT, 3 hours 9 minutes earlier.

Area forecast discussion, May 22, 10:35 AM PDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1035 AM PDT FRI MAY 22 2015

UPDATED AVIATION DISCUSSION

.UPDATE...ABUNDANT MOISTURE CONTINUES TO RAP AROUND A LOW PRESSURE
SYSTEM OVER CALIFORNIA AND INTO OUR AREA. COMBINING THIS WITH
DAYTIME HEATING WILL CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS
THIS AFTERNOON. PWAT REMAINS HIGH AND SOME OF THE STORMS MAY BECOME
STRONG AND PRODUCE HEAVY RAIN ESPECIALLY OVER THE EASTERN HALF OF
THE REGION THAT INCLUDES THE BLUE/WALLOWA MTNS ALONG WITH THE JOHN
DAY HIGHLANDS WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT. IN
ADDITION SOME MODIFICATIONS WERE DONE TO AFTN TEMPS AND THE PRESENT
SHORT TERM FORECAST APPEARS ON TRACK FOR NOW.

&&

.AVIATION...18Z TAFS. IT WILL PREDOMINANTLY REMAIN VFR FOR THE NEXT
24 HOURS...BUT CIGS WILL BE 3500-8000 FEET AGL AND THERE MAY BE
PERIODS OF MVFR WITH SHOWERS AND THUNDERSTORMS.  WEB CAMS NEAR KRDM
AND KBDN ARE SHOWING LOW LYING SCUD CLOUDS WITH BASES AROUND 1500
FEET.  TOWERING CUMULUS AND/OR CB CLOUDS WILL LIKELY DEVELOP AS THE
DAY PROGRESSES...AND THERE MAY BE IN CLOUD LIGHTNING OR CTG
LIGHTNING. WINDS WILL HAVE A WESTERLY COMPONENT THIS AFTERNOON AT 5-
15 KT...EXCEPT 15 TO 25 KT AT KDLS.  WISTER

&&

.PREV DISCUSSION... /ISSUED 300 AM PDT FRI MAY 22 2015/

SHORT TERM...TODAY THROUGH SATURDAY NIGHT...A BROAD UPPER LEVEL
TROUGH WILL REMAIN OVER THE REGION THROUGH MUCH OF THIS PERIOD. THE
AIR MASS ACROSS THE REGION WILL REMAIN MOIST AND UNSTABLE TODAY.
INCREASING WEST FLOW FROM THE GORGE SOUTH INTO CENTRAL OREGON WILL
INCREASINGLY LIMIT SHOWER AND THUNDERSTORM CHANCES IN THESE AREAS
LATE THIS AFTERNOON INTO THE EVENING. ELSEWHERE SCATTERED TO
WIDESPREAD SHOWERS WITH ISOLATED TO SCATTERED THUNDERSTORMS WILL BE
POSSIBLE, ESPECIALLY IN THE AFTERNOON AND EVENING. STORM MOTION WILL
BE RELATIVELY SLOW AND DECENT RAINFALL WILL BE POSSIBLE, ESPECIALLY
FROM THUNDERSTORMS. AS THE MAIN SHOWER AND STORM FOCUS LOOKS TO BE
OVER THE EASTERN MOUNTAIN ZONES WILL CONTINUE THE FLASH FLOOD WATCH
COVERING THE OCHOCO-JOHN DAY HIGHLANDS NORTH TO THE BLUE MOUNTAINS
AND NORTHEAST TO WALLOWA COUNTY. A WEAK LOW LOOKS TO SLIDE SOUTH-
SOUTHEAST ACROSS THE REGION TONIGHT. AS A RESULT A DEFORMATION
PRECIP BAND MAY DEVELOP NORTH AND EAST OF THE LOW. AS SUCH WILL KEEP
40-60 PERCENT POPS GOING FROM SOUTH CENTRAL WASHINGTON INTO
NORTHEAST AND EAST CENTRAL OREGON TONIGHT. WESTERLY LOW LEVEL FLOW
WILL CONTINUE TO INCREASE SATURDAY. THUS THE AIR MASS OVER THE
REGION WILL BECOME A BIT DRIER, LIMITING THE AREAS TO BE AFFECTED BY
SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. AT THIS
TIME EXPECT SHOWERS/STORMS TO BE MAINLY OVER SOUTH CENTRAL
WASHINGTON AND THE EASTERN MOUNTAIN ZONES. 90

LONG TERM...SUNDAY THROUGH FRIDAY...AN OVERALL DRYING TREND WILL
OCCUR ON SUNDAY WITH NWLY FLOW REGIME BECOMING AT LEAST BRIEFLY
ESTABLISHED OVER THE AREA. THERE WILL STILL BE A SLIGHT CHANCE FOR
AFTERNOON THUNDERSTORMS OVER THE FAR EAST AND ALONG THE WASHINGTON
CASCADE EAST SLOPES. ON MONDAY AN UPPER LOW WILL DROP SWD FROM
BRITISH COLUMBIA INTO WASHINGTON AND BRING A SLIGHT CHANCE FOR
AFTERNOON THUNDERSTORMS EASTERN MOUNTAINS AND WASHINGTON CASCADES.
FROM TUESDAY ONWARD THE MEDIUM RANGE MODELS DIVERGE ON THE HANDLING
OF THE UPPER LOW. THE GFS MEANDERS THE LOW OVER THE FORECAST AREA
KEEPING A CHANCE FOR SHOWERS AND A SLIGHT CHANCE FOR THUNDERSTORMS
EACH DAY THROUGH FRIDAY...WHEREAS THE ECMWF MOVES THE LOW OUT AND
REPLACES IT WITH DRY NW FLOW. FOR NOW HAVE TRENDED THIS FORECAST
UPDATE TOWARD THE GFS WHICH IS IN LINE WITH THE PREVIOUS FORECAST TO
MAINTAIN CONTINUITY. TEMPERATURES WILL BE WARM THROUGH THE PERIOD
WITH HIGHS UPPER 70S TO MID 80S LOWER ELEVATIONS WITH 60S TO LOWER
70S MOUNTAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  74  54  73  51 /  50  40  40  20
ALW  76  56  75  55 /  50  50  30  20
PSC  83  58  80  54 /  40  40  30  10
YKM  78  59  79  55 /  60  40  40  20
HRI  80  57  78  53 /  50  40  30  10
ELN  79  56  78  54 /  60  40  40  20
RDM  68  44  68  39 /  40  20  20  10
LGD  69  54  68  50 /  80  60  40  30
GCD  68  49  69  45 /  80  60  30  20
DLS  76  57  70  54 /  20  20  20  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ORZ049-050-502-503-
     505-506.

WA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR WAZ030.

&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

97/85

In the hours before

Special weather statement, May 22, 12:42 PM PDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
1242 PM PDT FRI MAY 22 2015

ORZ503-507-222015-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON OR-
SOUTHERN BLUE MOUNTAINS OF OREGON OR-
1242 PM PDT FRI MAY 22 2015

...SPECIAL WEATHER STATEMENT...

AT 1240 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF PILOT ROCK...OR 20 MILES SOUTH OF PENDLETON. THIS
STORM WAS NEARLY STATIONARY.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PILOT ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4533 11879 4529 11905 4547 11916 4548 11915
      4553 11878
TIME...MOT...LOC 1940Z 168DEG 3KT 4539 11894

DGW
Special weather statement, May 22, 1:15 PM PDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
115 PM PDT FRI MAY 22 2015

ORZ503-507-222100-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON OR-
SOUTHERN BLUE MOUNTAINS OF OREGON OR-
115 PM PDT FRI MAY 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UMATILLA COUNTY UNTIL 200
PM PDT...

AT 115 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PILOT ROCK...OR 15 MILES SOUTH OF PENDLETON...MOVING NORTHEAST AT 15
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PILOT ROCK AND WESTERN UMATILLA RESERVATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4549 11859 4545 11859 4529 11893 4542 11909
      4558 11882 4555 11865 4551 11865 4551 11862
      4552 11860 4550 11857
TIME...MOT...LOC 2015Z 230DEG 13KT 4545 11882

BIEDA
Special weather statement, May 22, 1:39 PM PDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
139 PM PDT FRI MAY 22 2015

ORZ049-222115-
GRANDE RONDE VALLEY OR-
139 PM PDT FRI MAY 22 2015

...SPECIAL WEATHER STATEMENT...

AT 138 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM NEAR LA GRANDE...AND IS NEARLY STATIONARY.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LA GRANDE AND ISLAND CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4523 11794 4523 11802 4528 11805 4531 11811
      4535 11813 4537 11808 4539 11808 4541 11805
      4538 11791 4526 11789
TIME...MOT...LOC 2038Z 355DEG 18KT 4528 11806

BIEDA

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 5:30 PM PDTFlash Flood WarningPDTUmatilla, Union3 hr
May 21, 6:03 PM PDTSpecial Weather StatementPDTUnion57 min
May 22, 12:30 PM PDTAreal Flood AdvisoryPDTUmatilla, Union, Wallowa3 hr
May 22, 12:42 PM PDTSpecial Weather StatementPDTUmatilla33 min
May 22, 12:50 PM PDTAreal Flood AdvisoryPDTUmatilla3 hr
May 22, 1:15 PM PDTSpecial Weather StatementPDTUmatilla45 min
May 22, 1:21 PM PDTAreal Flood AdvisoryPDTUnion3 hr
May 22, 1:34 PM PDTAreal Flood AdvisoryPDTUmatilla3 hr
May 22, 1:39 PM PDTSpecial Weather StatementPDTUnion36 min
May 22, 2:03 PM PDTAreal Flood AdvisoryPDTUnion3 hr
May 22, 2:21 PM PDTSpecial Weather StatementPDTGrant39 min
May 22, 2:57 PM PDTAreal Flood AdvisoryPDTGrant, Umatilla, Union3 hr
May 22, 4:50 PM PDTAreal Flood AdvisoryPDTCrook, Deschutes3 hr
May 21, 5:02 PM PDTFlash Flood WarningPDTKlickitat3 hr
May 21, 5:10 PM PDTFlash Flood WarningPDTKittitas3 hr
May 21, 6:18 PM PDTFlash Flood WarningPDTYakima3 hr
May 21, 7:32 PM PDTSpecial Weather StatementPDTYakima43 min
May 21, 7:53 PM PDTSevere Thunderstorm WarningPDTYakima37 min
May 21, 8:02 PM PDTFlash Flood WarningPDTYakima3 hr
May 22, 1:53 PM PDTAreal Flood AdvisoryPDTKittitas3 hr
May 22, 3:29 PM PDTSpecial Weather StatementPDTWalla Walla46 min

Nearby

Flash Flood Warnings in Oregon, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.